Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


It seems everything happens before the weekends......
Aug 8, 2010

Hello, doc, how are you? Is everything all right in there?

I have a sore throat that' benn lasting 40 days... I had zinat, ibuprofen, but it goes away and come back, in a vicious circle...

My wife is like that too. She took azythromycin (5 days), but it' back. And 4 or 5 days after the azytrhomycin, she started having some burning and painful sensations in her tongue (in the sides), with some little white spots (not "milky", just little white).

Well, we visit the ER yesterday and a doctor told there's no apparent bacterial infection. He say we've been having in this region a virus infection that is causing this problem. The weather here is not helping, making hot and cold (from 25 to 13 celsius degrees in the same day).

Well, he prescribed nistatin to her. I read the documentation about it and it says it's for oral candida, that happens to imunosuppressed individuals. I freaked out (again).

Do you think it could be caused by the azytrhomycin? My sore throat is also very painful (too difficult to swallow), but no fever.

Lately, it seems that every weekend we got sick.

Thanks a lot, my friend. I hope everything is all right with you. I received some emails froms the foundation thanking for my donations. Thanks a lot! I'll continue donating every month.

From your BFF Brazilian guy

Response from Dr. Frascino

Hey BFF,

Strong antibiotics like azithromycin can and often do cause oral candidiasis (thrush). It's a fungal overgrowth resulting from the antibiotic killing off the bacteria, thereby allowing the fungi to take over, at least temporarily. It's not serious.

If you continue to have problems with recurrent sore throats, you should see an ENT (ear, nose and throat) physician. You might have a sinus infection, allergy problem or post-nasal drip, etc. One thing I remain very confident of is that you don't have HIV!

Thanks for your ongoing support of The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's very warmly appreciated.

Be well. Stay well.

Dr. Bob



Previous
Question about Barebacking Bottoms
Next
Bus Crash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement